Alert archive / Michigan / Flash Flood Warnings in 1998
Flash Flood Warning 3, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this flash flood warning at Aug 6, 1998, 10:09 PM EDT for Lake County, Mason County, Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 1998, 10:09 PM EDT (02:09 UTC)
- Expired
- Aug 7, 1998, 1:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Whole counties
Counties Lake County, MI, Mason County, MI
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRR 070209 FFWGRR MIC085-105-070500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1009 PM EDT THU AUG 6 1998 THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A * FLASH FLOOD WARNING FOR... MASON COUNTY IN WEST CENTRAL LOWER MICHIGAN WESTERN LAKE COUNTY IN WEST CENTRAL LOWER MICHIGAN * UNTIL 100 AM EDT * AT 10 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR WALHALLA IN NORTHEAST MASON COUNTY... MOVING SLOWLY NORTH. * RADAR ESTIMATES NEARLY 6 INCHES OF RAIN BETWEEN 6 AND 10 PM. AN ADDITIONAL INCH OR TWO OF RAIN IS POSSIBLE BETWEEN 10 PM AND 1 AM FRIDAY MORNING. DON'T CAMP NEAR STREAMS OR OTHER LOW AREAS SUBJECT TO FLOODING! MJK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 10:47 AM EDT, 11 hours 22 minutes earlier.
Area forecast discussion, Aug 6, 10:47 AM EDT, 11 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1047 AM EDT THU AUG 6 1998 WILL UPDATE THIS AM TO LOWR POPS OVER MOST OF THE AREA AM SOUNDINGS INDICATE THAT SCTTERED TSTMS ASSOCIATED WITH AFTENOON SHWRS AND TSTMS WILL BE THE MAIN ACTIVITY. THIS HIT AND MISS ACTIVITY MAY BE FOCUSED ALONG WARM FRONT WHICH COLD BE DRAWN ANYWHERE FROM MKG-MTC OR ORD-CRW REALLY CAN NOT ARGUE PLACEMENT WITHIN THAT ENVELOPE. AM 300 MB DATA INDICATE WEAK JET 50 - 60 KTS...FROM SGF-ILX-SW MI. THIS ALONG WITH TEMPS MOVING INTO THE MID TO UPER 70S THE FNT AND LAKE BREEZE WILL PROVIDE THE INGREDIENTS FOR TSTMS THIS AFTENOON. MWH
In the hours before
Special weather statement, Aug 6, 7:51 PM EDT, 2 hours 18 minutes before
MIZ056-057-064-070050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 751 PM EDT THU AUG 6 1998 ...STRONG THUNDERSTORM OVER ALLEGAN COUNTY... AT 745 PM EDT... WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES EAST OF HAMILTON IN ALLEGAN COUNTY... OR 25 MILES SOUTHWEST OF GRAND RAPIDS. THE STORM WAS MOVING TO THE NORTHEAST AT 10 MPH AND WILL REACH THE BYRON CENTER AREA BY 845 PM. ALLEGAN COUNTY SHERIFFS DISPATCH HAS RECEIVED A FEW FUNNEL CLOUD REPORTS ASSOCIATED WITH THIS STORM. IF SEVERE WEATHER IS SIGHTED... TAKE COVER IMMEDIATELY. AFTER THE THREAT HAS PASSED... PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE INFORMATION TO THE NATIONAL WEATHER SERVICE. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSEzD. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. MJK
Special weather statement, Aug 6, 7:51 PM EDT, 2 hours 18 minutes before
MIZ056-057-064-070050- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND RAPIDS MI 751 PM EDT THU AUG 6 1998 ...STRONG THUNDERSTORM OVER ALLEGAN COUNTY... AT 745 PM EDT... WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 10 MILES EAST OF HAMILTON IN ALLEGAN COUNTY... OR 25 MILES SOUTHWEST OF GRAND RAPIDS. THE STORM WAS MOVING TO THE NORTHEAST AT 10 MPH AND WILL REACH THE BYRON CENTER AREA BY 845 PM. ALLEGAN COUNTY SHERIFFS DISPATCH HAS RECEIVED A FEW FUNNEL CLOUD REPORTS ASSOCIATED WITH THIS STORM. IF SEVERE WEATHER IS SIGHTED... TAKE COVER IMMEDIATELY. AFTER THE THREAT HAS PASSED... PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE INFORMATION TO THE NATIONAL WEATHER SERVICE. WHEN THUNDERSTORMS ARE OCCURRING... PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSEzD. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. MJK
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:22 AM EDT | Flash Flood Warning | GRR | Lake, Mason | 7 hr |
Nearby
Flash Flood Warnings in Michigan, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.